, Volume 23, Issue 1, pp 161–175 | Cite as

Hölder metric subregularity for constraint systems in Asplund spaces

  • Wei OuyangEmail author
  • Binbin Zhang
  • Jiangxing Zhu


This paper deals with the Hölder metric subregularity property of a certain constraint system in Asplund space. Using the techniques of variational analysis, its main part is devoted to establish new sufficient conditions in dual spaces for Hölder metric subregularity and estimate its modulus, which are derived in terms of coderivatives and normal cones. As an application, the results are applied to study the relationship between higher order growth condition of an unconstraint minimization problem and Hölder metric subregularity property of the related constraint system.


Hölder metric subregularity Constraint system Normal cone Coderivative 

Mathematics Subject Classification

49J52 90C31 90C48 



The authors are grateful to the referees and editors for their helpful comments and constructive suggestions which helped us to improve the quality of this work.


  1. 1.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer, New York (2000)CrossRefzbMATHGoogle Scholar
  2. 2.
    Dontchev, A.L., Rockafellar, R.T.: Regularity and conditioning of solution mappings in variational analysis. Set-Valued Anal. 12, 79–109 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Ekeland, I.: On the variational principle. J. Math. Anal. Appl. 47, 324–353 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Fabian, M.J., Henrion, R., Kruger, A.Y., Outrata, J.V.: Error bounds: necessary and sufficient conditions. Set-Valued Var. Anal. 18, 121–149 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gfrerer, H.: First order and second order characterizations of metric subregularity and calmness of constraint set mappings. SIAM J. Optim. 21, 1439–1474 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Gfrerer, H.: On metric pseudo-(sub)regularity of multifunctions and optimality conditions for degenerated mathematical programs. Set-Valued Var. Anal. 22, 79–115 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Henrion, R., Outrata, J.V.: A subdifferential condition for calmness of multifunctions. J. Math. Anal. Appl. 258, 110–130 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Henrion, R., Jourani, A., Outrata, J.V.: On the calmness of a class of multifunctions. SIAM J. Optim. 13, 603–618 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Henrion, R., Outrata, J.V.: Calmness of constraint systems with applications. Math. Program. 104, 437–464 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ioffe, A.D.: Necessary and sufficient conditions for a local minimum. 1: A reduction theorem and first order conditions. SIAM J. Control Optim. 17, 245–250 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ioffe, A.D.: Regular points of Lipschitz function. Trans. Am. Math. Soc. 251, 61–69 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ioffe, A.D., Outrata, J.V.: On metric and calmness qualification conditions in subdifferential calculus. Set-Valued Anal. 16, 199–277 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Kruger, A.Y.: On Fréchet subdifferentials. J. Math. Sci. 116, 3325–3358 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kruger, A.Y.: Error bounds and metric subregularity. Optimization 64, 49–79 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kruger, A.Y.: Nonlinear Metric Subregularity. J. Optim. Theory Appl. 171, 820–855 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Li, G.Y., Ng, K.F.: Error bounds of generalized D-gap functions for nonsmooth and nonmonotone variational inequality problems. SIAM J. Optim. 20, 667–690 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Li, G.Y., Mordukhovich, B.S.: Hölder metric subregularity with applications to proximal point method. SIAM J. Optim. 22, 1655–1684 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mordukhovich, B.S.: Metric approximation and necessary optimality condition for general classes of extremal problems. Sov. Math. Dokl. 22, 526–530 (1980)zbMATHGoogle Scholar
  19. 19.
    Mordukhovich, B.S.: Complete characterization of openness, metric regularity and Lipschitzian properties of multifunctions. Trans. Am. Math. Soc. 340, 1–35 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Mordukhovich, B.S., Shao, Y.: Fuzzy calculus for coderivatives of multifunctions. Nonlinear Anal. 29, 605–626 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation. I. Basic Theory. II. Applications. Springer, Berlin (2006)CrossRefGoogle Scholar
  22. 22.
    Mordukhovich, B.S., Ouyang, W.: Higher-order metric subregularity and its applications. J Glob. Optim. 63, 777–795 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Movahedian, N., Nobakhtian, S.: Necessary and sufficient conditions for nonsmooth mathematical programs with equilibrium constraints. Nonlinear Anal. 72, 2694–2705 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Movahedian, N.: Calmness of set-valued mappings between Asplund spaces and application to equilibrium problems. Set-Valued Var. Anal. 20, 499–518 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ngai, H.V., Tinh, P.N.: Metric subregularity of multifunctions: first and second order infinitesimal characterizations. Math. Oper. Res. 40, 703–724 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Yao, J.C., Zheng, X.Y.: Error bound and well-posedness with respect to an admissible function. Appl. Anal. 95, 1070–1087 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Zhang, B., Ng, K.F., Zheng, X.Y., He, Q.H.: Hölder metric subregularity for multifunctions in \({\mathfrak{C}}^2\) type Banach spaces. Optimization 65, 1963–1982 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Zhang, B., Zheng, X.Y.: Well-posedness and generalized metric subregularity with respect to an admissible function. Sci. China Math. (2018).
  29. 29.
    Zheng, X.Y., Ng, K.F.: Metric subregularity and calmness for nonconvex generalized equations in Banach spaces. SIAM J. Optim. 20, 2119–2136 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Zheng, X.Y., Zhu, J.X.: Generalized metric subregularity and regularity with respect to an admissible function. SIAM J. Optim. 26, 535–563 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.School of MathematicsYunnan Normal UniversityKunmingPeople’s Republic of China
  2. 2.School of ScienceKunming University of Science and TechnologyKunmingPeople’s Republic of China
  3. 3.Department of MathematicsYunnan UniversityKunmingPeople’s Republic of China

Personalised recommendations